Alert archive / Michigan / Frost Advisories in 2015
Frost Advisory 7, NWS Gaylord, MI
NWS Gaylord, MI issued this frost advisory at Oct 1, 2015, 11:24 AM EDT for 13 counties in Michigan. It took effect at Oct 2, 2015, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2015, 11:24 AM EDT (15:24 UTC)
- In effect from
- Oct 2, 2015, 2:00 AM EDT
- Expired
- Oct 2, 2015, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Gaylord, MI
Counties Antrim County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Grand Traverse County, MI, Kalkaska County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Oscoda County, MI, Otsego County, MI, Roscommon County, MI, Wexford County, MI
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 3.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -82 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
614 WWUS73 KAPX 011524 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1124 AM EDT THU OCT 1 2015 MIZ008-015>017-019-021>023-026>029-031>034-012330- /O.NEW.KAPX.FR.Y.0007.151002T0600Z-151002T1300Z/ CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-CHARLEVOIX-ANTRIM-OTSEGO- MONTMORENCY-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-MANISTEE- WEXFORD-MISSAUKEE-ROSCOMMON- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE... PETOSKEY...CHEBOYGAN...CHARLEVOIX...MANCELONA...GAYLORD... ATLANTA...TRAVERSE CITY...KALKASKA...GRAYLING...MIO...MANISTEE... CADILLAC...LAKE CITY...HOUGHTON LAKE 1124 AM EDT THU OCT 1 2015 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY. * TEMPERATURE...READINGS WILL DROP TO THE 28 TO 36 DEGREE RANGE ACROSS MANY AREAS AWAY FROM LAKES. THE COLDEST LOCATIONS WILL BE IN THOSE TYPICAL COLDER LOWEST LYING AREAS. AREAS OF FROST WILL RESULT. * IMPACTS...DAMAGE AND/OR KILLING OF SENSITIVE VEGETATION. SENSITIVE VEGETATION SHOULD BE PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SMD
2 follow-up statements
568 WWUS73 KAPX 020156 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 956 PM EDT THU OCT 1 2015 MIZ008-015>017-019-021>023-026>029-031>034-021000- /O.CON.KAPX.FR.Y.0007.151002T0600Z-151002T1300Z/ CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-CHARLEVOIX-ANTRIM-OTSEGO- MONTMORENCY-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-MANISTEE- WEXFORD-MISSAUKEE-ROSCOMMON- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE... PETOSKEY...CHEBOYGAN...CHARLEVOIX...MANCELONA...GAYLORD... ATLANTA...TRAVERSE CITY...KALKASKA...GRAYLING...MIO...MANISTEE... CADILLAC...LAKE CITY...HOUGHTON LAKE 956 PM EDT THU OCT 1 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... * TEMPERATURE...READINGS WILL DROP TO THE 28 TO 36 DEGREE RANGE ACROSS MANY AREAS AWAY FROM LAKES. THE COLDEST LOCATIONS WILL BE IN THOSE TYPICAL COLDER LOWEST LYING AREAS. AREAS OF FROST WILL RESULT. * IMPACTS...DAMAGE AND/OR KILLING OF SENSITIVE VEGETATION. SENSITIVE VEGETATION SHOULD BE PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
903 WWUS73 KAPX 020630 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 230 AM EDT FRI OCT 2 2015 MIZ008-015>017-019-021>023-026>029-031>034-021300- /O.CON.KAPX.FR.Y.0007.000000T0000Z-151002T1300Z/ CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-CHARLEVOIX-ANTRIM-OTSEGO- MONTMORENCY-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-MANISTEE- WEXFORD-MISSAUKEE-ROSCOMMON- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE... PETOSKEY...CHEBOYGAN...CHARLEVOIX...MANCELONA...GAYLORD... ATLANTA...TRAVERSE CITY...KALKASKA...GRAYLING...MIO...MANISTEE... CADILLAC...LAKE CITY...HOUGHTON LAKE 230 AM EDT FRI OCT 2 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURE...READINGS WILL DROP TO THE 28 TO 36 DEGREE RANGE ACROSS MANY AREAS AWAY FROM LAKES. THE COLDEST LOCATIONS WILL BE IN THOSE TYPICAL COLDER LOWEST LYING AREAS. AREAS OF FROST WILL RESULT. * IMPACTS...DAMAGE AND/OR KILLING OF SENSITIVE VEGETATION. SENSITIVE VEGETATION SHOULD BE PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this frost advisory went out at Oct 1, 11:19 AM EDT, 5 minutes earlier.
Area forecast discussion, Oct 1, 11:19 AM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1119 AM EDT THU OCT 1 2015
.UPDATE...
ISSUED AT 1107 AM EDT THU OCT 1 2015
ONCE AGAIN...MOISTURE FLUX OFF LAKE HURON LATE AT NIGHT HAS GOTTEN
LIFTED UNDER EARLY SUN AND INVERSION...RESULTING IN LOADS OF
SHALLOW CLOUDS ACROSS A GOOD CHUNK OF NE LOWER. CLOUDIER SKIES
HAVE BEEN FORECAST...AND FURTHER INTO THE AFTERNOON PER
YESTERDAY'S CLOUD EVOLUTION. THIS IS THE EXPECTATION...AS NOTHING
HAS REALLY CHANGED IN THE WEATHER PATTERN AND LOW LEVEL THERMAL
REGIME.
AFTER PERUSING ALL OF THE LOW TEMPERATURES FROM LAST NIGHT...AND
AGAIN...THE EXPECTATION OF LITTLE TO NO CHANGE IN THE ELEMENTS
DESCRIBED ABOVE...AM EXPECTING AREAS OF FROST OVER MOST ALL OF NW
LOWER...AND OVER TO M-33. MAINLY IN LOW LYING AREAS...AND AWAY
FROM LAKES. THERE WERE 45 DIFFERENT LOCALES IN THE OBSERVATION
NETWORK THAT WERE 36F OR COLDER...WITH ONLY VARIOUS/NON-WIDESPREAD
FREEZE TEMPERATURES OF 32F OR LESS IN THOSE "TYPICALLY COLDER LOW
LYING AREAS". THUS...FROST ADVISORY IS THE BEST COURSE OF ACTION.
&&
.NEAR TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 332 AM EDT THU OCT 01 2015
HIGH IMPACT WEATHER: FROST.
OVERVIEW: CUTOFF LOW FINALLY PUSHING INTO THE WEST COAST THIS
MORNING WITH DOWNSTREAM RIDGING ACROSS THE WESTERN CONUS...SLOWLY
ADVANCING INTO THE PLAINS. BROAD TROUGHING AND COOLER CONDITIONS
REMAINS ACROSS THE EASTERN CONUS WITH AN ONGOING FEED OF DEEPER
MOISTURE RUNNING UP THE EAST COAST. AND OF COURSE ALL EYES ARE ON
HURRICANE JOAQUIN IN THE BAHAMAS...WAITING TO SEE JUST WHAT TRACK IT
WILL TAKE AS DEEPENING CUTOFF TROUGH ACROSS THE SOUTHEAST CONUS
INTERACTS WITH THIS STORM.
UP OUR WAY...LARGE EXPANSE OF HIGH PRESSURE/DRY WEATHER REMAINS
ACROSS THE NRN GREAT LAKES INTO THE MIDWEST. BUT PERSISTENT
NORTHEASTERLY FLOW CONTINUES TO PRODUCE BOUTS OF LAKE CLOUDS ACROSS
LAKE HURON INTO LOWER MICHIGAN.
PATTERN FORECAST: NO BIG CHANGES FROM PREVIOUS EXPECTATIONS. HIGH
PRESSURE SYSTEM AND DRY AIR WILL REMAIN THE DOMINATE PLAYER FOR THE
BALANCE OF THE WORK WEEK. PERSISTENT NORTHEAST TO EASTERLY FLOW WILL
CONTINUE TO BRING PERIODS OF LAKE CLOUD COVER OFF LAKE HURON INTO
LOWER MICHIGAN...WITH A TENDENCY FOR CLOUDS TO MIX OUT/THIN DURING
THE DAY.
TODAY...SEVERAL BANDS OF LAKE STCU NOTED ON LAKE MICHIGAN STREAMING
INTO E/SE COUNTIES OF THIS CWA. SIMILAR TO YESTERDAY...WITH HEATING
LAKE STCU WILL SPREAD INLAND ACROSS NRN LOWER MICHIGAN THIS MORNING
BEFORE MIXING/THINNING OUT THIS AFTERNOON. HIGH TEMPS: LITTLE CHANGE
FROM YESTERDAY THUS HARD TO BEAT PERSISTENCE. HAVE BASICALLY TAKEN
YESTERDAYS HIGH TEMPS AND COPIED INTO TODAYS FORECAST HIGH TEMPS.
TONIGHT...MORE OF THE SAME. EXPECT ANOTHER BATCH OF LAKE STCU TO
DEVELOP OFF LAKE HURON AND EVENTUALLY SPREAD INTO NRN LOWER MICHIGAN
AS WE GO THROUGH THE NIGHT. TEMPS WILL AGAIN VARY WIDELY...FROM THE
LOWER 30S (AND ISOLATED UPPER 20S) TO NEAR 50 IMMEDIATELY DOWNWIND
OF THE LAKES.
&&
.SHORT TERM...(FRIDAY THROUGH SATURDAY NIGHT)
ISSUED AT 332 AM EDT THU OCT 01 2015
HIGH IMPACT WEATHER POTENTIAL: PATCHY FROST POSSIBLE FRIDAY NIGHT.
FORECAST IS STILL ON TRACK WITH THE LARGE AREA OF HIGH PRESSURE
CENTERED OVER QUEBEC FINALLY GIVING WAY TO A WEAK LOW PRESSURE
SYSTEM OVER THE SOUTHEASTERN UNITED STATES. THIS LOW PRESSURE SYSTEM
AND ASSOCIATED MOISTURE WILL BEGIN TO INCREASE CLOUDINESS SATURDAY
AFTERNOON WITH RAIN CHANCES ARRIVING AS EARLY AS LATE SATURDAY NIGHT
AND LAST THROUGH THE REMAINDER OF THIS PERIOD AND INTO THE BEGINNING
OF THE NEXT WORK WEEK. WINDS WILL REMAIN OUT OF THE NORTHEAST TO
EAST-NORTHEAST AND GUSTY AT TIMES...ESPECIALLY DURING THE AFTERNOON
HOURS. DAYTIME TEMPERATURES WILL RUN ONLY IN THE 50S...WHICH WILL
SEEM EVEN COOLER WITH THE GUSTY WINDS. LOW TEMPERATURES WILL BE IN
THE MID 30S TO LOW 40S. BEST CHANCE OF SOME DEVELOPMENT OF FROST
WILL BE ACROSS INTERIOR PORTIONS OF EASTERN UPPER FRIDAY NIGHT WITH
CLEAR SKIES.... AS WINDS DECOUPLE DURING THE OVERNIGHT AND EARLY
MORNING HOURS. THE INCREASE IN CLOUDINESS WILL DIMINISH ANY CHANCES
OF FROST TO DEVELOP SATURDAY NIGHT.
&&
.LONG TERM...(SUNDAY THROUGH WEDNESDAY)
ISSUED AT 332 AM EDT THU OCT 01 2015
RAIN CHANCES REMAIN IN THE MAJORITY OF THE LONG TERM PERIOD...WITH
THE AREA OF LOW PRESSURE MENTIONED IN THE PREVIOUS PERIOD AND THEN
AN APPROACHING COLD FRONT ASSOCIATED WITH A LOW PRESSURE SYSTEM OVER
HUDSON BAY. RAIN CHANCES ASSOCIATED WITH THE COLD FRONT WILL SUBSIDE
DURING THE END OF THE PERIOD WITH ANOTHER LARGE AREA OF HIGH
PRESSURE BUILDING IN BEHIND THE DEPARTING COLD FRONT INTO NORTHERN
MICHIGAN. THE BEST CHANCE FOR SOME PRECIPITATION-FREE WEATHER
APPEARS TO BE TUESDAY...WITH A NARROW RIDGE OF HIGH PRESSURE
BUILDING IN OVER NORTHERN MICHIGAN IN BETWEEN THE DEPARTING AND
APPROACHING AREAS OF LOW PRESSURE. DAYTIME HIGHS APPEAR TO BE IN THE
MID 50S TO LOW 60S WITH LOWS IN THE 40S.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY EVENING) ISSUED
AT 630 AM EDT THU OCT 01 2015
IN SHORT...VFR.
COOL/DRY NE WINDS WILL CONTINUE...COMING OFF OF HIGH PRESSURE NEAR
JAMES BAY. CONDITIONS WILL BE VFR...ALTHOUGH SCT-BKN LAKE CLOUDS
(CIGS AROUND 4K FEET) WILL CONTINUE TO STREAM OFF LAKE HURON THIS
MORNING...THIN OUT THIS AFTERNOON...THEN INCREASE AGAIN TONIGHT.
NE WINDS WILL INCREASE TO SUSTAINED 10-15KT TODAY...GUSTING TO NEAR
25KT AT APN...DIMINISHING AGAIN TONIGHT.
&&
.MARINE...
ISSUED AT 1107 AM EDT THU OCT 1 2015
ISSUED SMALL CRAFT ADVISORIES AGAIN FOR THE STRAITS AND OVER TO
DETOUR...AS WINDS ARE CURRENTLY GUSTING TO LOW END ADVISORY
LEVELS. AN EASTERLY FLOW IS RESULTING IN COASTAL CONVERGENCE
THERE...AND DO NOT EXPECT THIS TO CHANGE THROUGH AT LEAST SATURDAY
MORNING. ALL OTHER ADVISORIES REMAIN IN TACT...WHERE THE BETTER
PRESSURE GRADIENT WILL RESIDE. OF COURSE...OVERLAKE INSTABILITY
HELPING TO KEEP THE NEAR LAKE SFC MIXED WITH GUSTINESS.
WEAKEST GRADIENT CONTINUES TO BE ACROSS WHITEFISH BAY AND THE ST
MARYS...AS WELL AS SEUL CHOIX.
BANDS OF LAKE EFFECT CLOUDS WILL ALSO EXPAND OFF LAKE HURON AGAIN
LATE TONIGHT INTO TOMORROW MORNING.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...FROST ADVISORY FROM 2 AM TO 9 AM EDT FRIDAY FOR MIZ008-015>017-
019-021>023-026>029-031>034.
LH...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR LHZ345>349.
LM...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR LMZ323-342-
344>346.
LS...NONE.
&&
UPDATE...DICKSON
NEAR TERM...ADAM
SHORT TERM...TJL
LONG TERM...TJL
AVIATION...ADAM
MARINE...DICKSONHazardous weather outlook, Oct 1, 11:21 AM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1121 AM EDT THU OCT 1 2015 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-021000- STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1121 AM EDT THU OCT 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. AREAS OF FROST WILL DEVELOP AGAIN TONIGHT ACROSS MUCH OF NORTHWEST LOWER MICHIGAN AND EASTERN UPPER MICHIGAN...OVER TO ROUGHLY M-33 IN NORTHEAST LOWER. PLEASE REFER TO THE LATEST FROST ADVISORY FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FROST WILL REMAIN A CONCERN FOR INTERIOR EASTERN UPPER MICHIGAN AGAIN SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. SMD
Nearby
Frost Advisories in Michigan, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.